Alert archive / California / Wind Advisories in 2011
Wind Advisory 30, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 4, 2011, 4:42 AM PDT for Los Angeles County, California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 4:42 AM PDT (11:42 UTC)
- Expired
- Apr 4, 2011, 3:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS76 KLOX 041142 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 442 AM PDT MON APR 4 2011 ...GUSTY OFFSHORE WINDS ACROSS THE MOUNTAINS AND MOST VALLEY AREAS OF VENTURA AND LOS ANGELES COUNTIES TODAY... .STRENGTHENING HIGH PRESSURE IN THE GREAT BASIN WILL CAUSE A SHARP OFFSHORE PRESSURE GRADIENT ACROSS SOUTHWESTERN CALIFORNIA TODAY. THIS WILL RESULT IN GUSTY NORTHEAST WINDS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...THE VENTURA COUNTY VALLEYS...THE SANTA CLARITA VALLEY AND PORTIONS OF THE SAN FERNANDO VALLEY. WINDS GUSTS COULD REACH 50 MPH IN THE MOUNTAINS...AND 40 MPH IN THE VALLEYS. CAZ053-054-042200- /O.NEW.KLOX.WI.Y.0030.110404T1142Z-110404T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 442 AM PDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING: THROUGH MID AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-042200- /O.NEW.KLOX.WI.Y.0030.110404T1400Z-110404T2200Z/ SANTA CLARITA VALLEY- INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA 442 AM PDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING: THROUGH MID AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS: GUSTY WINDS WILL AFFECT PORTIONS OF THE 5 AND 14 FREEWAYS. SUDDEN CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WIND GUSTS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-042200- /O.NEW.KLOX.WI.Y.0030.110404T1400Z-110404T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 442 AM PDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING: THROUGH MID AFTERNOON. * WINDS: AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: SUDDEN CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-042200- /O.NEW.KLOX.WI.Y.0030.110404T1400Z-110404T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 442 AM PDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING: THROUGH MID AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS: GUSTY WINDS WILL AFFECT PORTIONS OF THE 101...118...AND 23 FREEWAYS. SUDDEN CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WIND GUSTS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ547-042200- /O.NEW.KLOX.WI.Y.0030.110404T1400Z-110404T2200Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 442 AM PDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING: THROUGH MID AFTERNOON. * WINDS: AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. WINDS WILL BE STRONGEST ACROSS NORTHERN AND WESTERN PORTIONS OF THE VALLEY. * IMPACTS: GUSTY WINDS WILL AFFECT PORTIONS OF THE 118...101...405...AND 5 FREEWAYS. SUDDEN CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRUNO/ASR
1 follow-up statement
416 WWUS76 KLOX 042200 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PDT MON APR 4 2011 CAZ044>046-053-054-088-547-042300- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-110404T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 300 PM PDT MON APR 4 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:34 AM PDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 4, 3:34 AM PDT, 1 hour 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 334 AM PDT MON APR 4 2011 .SYNOPSIS... HIGH PRESSURE AND OFFSHORE FLOW WILL CAUSE SIGNIFICANT WARMING TODAY WITH LOCALLY WINDY CONDITIONS. LOW PRESSURE IN THE PACIFIC WILL BRING A COOLING TREND TUESDAY AND WEDNESDAY AND A RETURN TO NIGHT THROUGH MORNING LOW CLOUDS AND FOG. A COLD STORM WILL DROP SOUTH FROM THE PACIFIC NORTHWEST LATE THIS WEEK...BRINGING A CHANCE OF SHOWERS TO THE REGION...WITH VERY COOL CONDITIONS AND LOW SNOW LEVELS. DRIER AND WARMER WEATHER IS EXPECTED TO RETURN THIS WEEKEND. && .SHORT TERM (TODAY-WED)...EXCEPT FOR SOME HIGH CLOUDS...AND SOME STRATUS NEAR CATALINA ISLAND...SKIES WERE MOSTLY CLEAR ACROSS THE FCST AREA EARLY THIS MORNING. PRES GRADS HAVE FLIPPED OFFSHORE...AND OFFSHORE GRADS WILL CONT TO INCREASE THROUGH MID MORNING. MODEL HAVE TRENDED STRONGER WITH THE NELY WINDS ALOFT...AND WITH THE SUBSIDENCE ACROSS THE REGION. THIS MAY ALLOW WINDS TO REACH AT LEAST LOW END ADVISORY LEVELS IN THE WINDIER LOCATIONS...SO HAVE ISSUED WIND ADVISORIES FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICAS...THE VALLEYS OF VENTURA COUNTY...THE SANTA CLARITA VALLEY AND THE SAN FERNANDO VLY (MAINLY FOR NORTHERN AND WESTERN AREAS). EXPECT WINDS TO STAY JUST BELOW ADVISORY LEVELS ACROSS THE VTU COUNTY COASTAL PLAIN. WITH THE OFFSHORE FLOW AND STRONG INCREASES IN HEIGHTS AND THICKNESSES ACROSS THE REGION...EXPECT SIGNIFICANT WARMING IN ALL AREAS. MAX TEMPS WILL LIKELY PEAK OUT NEAR OR JUST ABOVE 80 DEGREES ACROSS MOST VLY AREAS OF L.A. AND VTU COUNTIES...MOST OF THE VTU COUNTY COASTAL PLAIN...AND INTERIOR PORTIONS OF THE L.A. COUNTY COAST. A BROAD TROUGH WILL MOVE TOWARD THE PAC NW TONIGHT THROUGH AND TUE...THEN INTO THE WRN U.S. TUE NIGHT AND WED. AT THE SAME TIME...AN UPPER LOW WELL TO THE WEST OF BAJA CA WILL LIFT NEWD...PUSHING ACROSS EXTREME NRN BAJA OR EXTREME SRN CA LATE TUE NIGHT OR WED MORNING. AT THIS POINT...DO NOT EXPECT A RETURN TO ANY LOW CLOUDS TONIGHT/TUE MORNING...ALTHOUGH IT CANNOT BE RULED OUT ON THE CENTRAL COAST OR THE COAST OF L.A. COUNTY. A RETURN TO ONSHORE GRADS SHOULD BRING SEVERAL DEGREES OF COOLING TO AREAS W OF THE MTNS ON TUE...ESPECIALLY ACROSS THE CSTL PLAIN. EXPECT THE MARINE LAYER TO BECOME WELL ESTABLISHED TUE NIGHT AND WED...WITH WDSPRD NIGHT THROUGH MORNING LOW CLOUDS AND FOG IN CSTL AND VLY AREAS...POSSIBLY REACHING THE CSTL SLOPES. THERE COULD BE SOME LOCAL DRIZZLE WED MORNING...AND IF THE UPPER LOW TO THE SW TRACKS A BIT CLOSER TO THE FCST AREA...THERE MAY BE ENOUGH MOISTURE AND LIFT FOR SOME LIGHT AMOUNTS OF MEASURABLE RAIN. EXPECT SKIES TO BECOME PARTLY CLOUDY WED AFTERNOON. THERE WILL BE SIGNIFICANT COOLING ACROSS THE ENTIRE REGION ON WED...WITH TEMPS PROBABLY NOT REACHING 70 DEGREES IN MOST AREAS W OF THE MTNS. .LONG TERM (THU-SUN)... ALL MODELS SHOW A TROUGH DIGGING SWD FROM WESTERN CANADA INTO THE PAC NW WED NIGHT...WITH THE SYSTEM CLOSING OFF ON THU. THIS UPPER LOW IS FCST TO THEN DROP SWD INTO CA THU NIGHT AND FRI...TAKING A TRACK ALONG OR JUST INLAND OF THE CST...THEN PASS ACROSS THE FCST AREA FRI AFTERNOON AND EARLY FRI NIGHT. IT WILL EXIT THE REGION EARLY SAT. THE GFS AND ECMWF ARE IN SURPRISINGLY GOOD AGREEMENT WITH THE TRACK AND TIMING OF THE SYSTEM. WHILE IT WILL BE FAIRLY MOISTURE-STARVED...IT MAY BE CLOSE ENOUGH FOR IT TO PICK UP SOME MOISTURE FROM THE PACIFIC. IT WILL BE A VERY COLD AND DYNAMIC SYSTEM...AND EVEN WITH LIMITED MOISTURE IT WILL PROBABLY BRING SOME SHOWERS TO THE REGION LATE THU THROUGH EARLY SAT. IT APPEARS AS THOUGH THE GREATEST THREAT OF SHOWERS WOULD BE FRI INTO EARLY FRI NIGHT...AND FCST POPS ARE HIGHEST DURING THOSE TIME PERIODS. IT WILL BE VERY CHILLY ACROSS THE REGION...AND SNOW LEVELS WILL BE RATHER LOW. THIS IS THE TYPE OF SYSTEM THAT COULD ALSO BRING SOME THUNDERSTORMS...AND AT LEAST A MODERATE AMOUNT OF RAIN. OF COURSE...CUTOFF LOW ALWAYS THROW A FAIR AMOUNT OF UNCERTAINTY INTO THE FCST. DRYING IS EXPECTED TO BEGIN ACROSS THE REGION SAT...WITH DRY AND WARMER WEATHER (BUT STILL BELOW NORMAL) FOR SUNDAY. && .AVIATION... 04/1130Z. HIGH CONFIDENCE IN ALL TAFS. LGT-OCNL MDT TURBC NEAR MTNS THROUGH 22Z. KLAX...HIGH CONFIDENCE IN CAVU TAF. KBUR...HIGH CONFIDENCE IN CAVU TAF. LGT TURBC SFC-070 THROUGH 21Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...BRUNO AVIATION...RORKE SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 3, 6:00 AM PDT, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN APR 3 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:31 PM PDT | Small Craft Advisory | LOX | 48 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.